Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 62, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 2, 2002, 11:25 PM CDT for Bossier Parish, Louisiana. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2002, 11:25 PM CDT (04:25 UTC)
- Expired
- May 3, 2002, 12:30 AM CDT
- In force
- 65 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Bossier Parish, LA
The radar
The Shreveport radar (KSHV), 25 km from the middle of the area, began a volume at 04:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.4 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2991 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 4.3
- Supercell composite
- 16.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 030425 SVRSHV LAC015-030530- /NEW.KSHV.SV.W.0128.030424-030530/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1124 PM CDT THU MAY 2 2002 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOSSIER PARISH IN NORTHWEST LOUISIANA * UNTIL 1230 AM CDT * AT 1124 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SOUTH BOSSIER CITY MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EASTWOOD AT 1135 PM CDT 3 MILES SOUTHEAST OF HAUGHTON AT 1140 PM CDT THIS THUNDERSTORM IS CAPABLE OF PRODUCING EXTREMELY LARGE HAIL UP TO ONE INCH IN DIAMETER. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... BOSSIER PARISH IN NORTHWEST LOUISIANA UNTIL 1230 AM CDT. LAT...LON 3252 9369 3240 9360 3249 9346 3268 9353
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 11:00 PM CDT, 25 minutes earlier.
Area forecast discussion, May 2, 11:00 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1100 PM CDT THU MAY 2 2002 WILL SEND A QUICK UPDATE FOR CONVECTIVE TRENDS AND TO ADJUST TEMPS NORTH OF THE COLD FRONT. FRONT HAS JUST ABOUT STALLED SOUTH OF LFK TO NEAR MLU. FRONT COULD POSSIBLY SINK A LITTLE FURTHER SOUTH ACROSS NE LA OVERNIGHT BUT BELIEVE IT WOULD HAVE TO BE CONVECTION TO DRIVE IT SOUTH. SCATTERED THUNDERSTORMS CONTINUE TO DEVELOP ACROSS E TX/NW LA/ SW AR BEHIND THE FRONT AND ANYTHING THAT DEVELOPS HAS THE CAPABILITY TO PRODUCE LARGE HAIL. ALREADY HAD SUPERCELL SPLITS THIS EVENING AND WITH DEEP LAYER SHEAR AS STRONG AS IT IS WITH INCREASING LOW LEVEL JET TONIGHT...MULTICELL/SUPERCELL STORMS WILL CONTINUE TO BE POSSIBLE. WILL NEED TO MONITOR STORMS FOR LOW LEVEL ROTATION AS WELL WITH SRH BEING ENHANCED BY 1K WINDS FROM AN E TO NE DIRECTION VEERING QUICKLY AROUND TO THE SOUTHWEST WITH HEIGHT. POP FORECAST LOOKS PRETTY GOOD BUT MAY MAKE SOME CHANGES HERE AND THERE. UPDATE OUT SHORTLY...13. .SHV...NONE.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 11:40 PM CDT | Severe Thunderstorm Warning | SHV | Webster | 65 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.